Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS Shreveport, LA

January 9, 2006Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 9, 2006, 11:01 PM CST for Sevier County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 9, 2006, 11:01 PM CST (05:01 UTC)
Expired
Jan 9, 2006, 11:45 PM CST
In force
44 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Sevier County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
437 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 100501
SVRSHV
ARC133-100545-
/O.NEW.KSHV.SV.W.0002.060110T0501Z-060110T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 PM CST MON JAN 9 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 1145 PM CST

* AT 1057 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR HORATIO...AND MOVING NORTHEAST
  AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DE
  QUEEN AND LOCKESBURG.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 1145 PM CST.

LAT...LON 3394 9445 3384 9425 3413 9409 3419 9425

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 9:25 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jan 9, 9:25 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CST MON JAN 9 2006

.DISCUSSION...

SCATTERED CONVECTION DEVELOPING THIS EVENING AS EXPECTED ALONG COLD
FRONT. AT THIS TIME FRONT...EXTENDED SOUTHWEST FROM SURFACE LOW
WHICH WAS LOCATED NEAR TYLER. THE PRECIP SHOULD BECOME MORE
WIDESPREAD THIS EVENING AS THE LOW TRACKS NORTHEAST. FRZG LEVEL IS
JUST ABOVE 10K THIS EVENING ON SHV SOUNDING. EXPECT SOME OF THE
TSTMS WILL PRODUCE HAIL.

BY DAYBREAK THE LOW SHOULD BE IN SOUTHWEST ARKANSAS WITH DRY AIR
SPILLING INTO EAST TEXAS AND WESTERN LOUISIANA. ZONE FORECAST
REFLECTS THIS TREND...SO NO UPDATE AT THIS TIME. HOWEVER IF
STORMS BECOME MORE NUMEROUS...PSBL UPDATE MAY BE NEEDED FOR
WATCH. MENTION OF SEVERE WITH HAIL ALREADY IN ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  47  59  38  66 /  70   0   0   0
MLU  51  65  38  64 /  70  50   0   0
DEQ  44  55  29  68 /  70   0   0   0
TXK  45  54  37  64 /  70   0   0   0
ELD  49  55  35  67 /  70  50   0   0
TYR  44  60  37  70 /  70   0   0   0
GGG  43  58  35  69 /  70   0   0   0
LFK  48  59  34  68 /  70  50   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, Jan 9, 12:00 PM CST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON JAN 9 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON JAN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE FOUR STATE REGION
OVERNIGHT...ACCOMPANIED BY WIDESPREAD THUNDERSTORMS.  A FEW OF
THESE STORMS MAY BE SEVERE...WITH LARGE HAIL BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

44/22

In the hours before

Local storm report, Jan 9, 9:31 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 PM CST MON JAN 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             5 WSW HOCHATOWN         34.17N 94.75W
01/09/2006  1.00 INCH        MCCURTAIN          OK   EMERGENCY MNGR

&&

24

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.